Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 208, NWS Pueblo, CO

July 23, 2016Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 23, 2016, 5:53 PM MDT for Kiowa County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2016, 5:53 PM MDT (23:53 UTC)
Expired
Jul 23, 2016, 6:45 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2737 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WUUS55 KPUB 232353
SVRPUB
COC061-240045-
/O.NEW.KPUB.SV.W.0208.160723T2353Z-160724T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 645 PM MDT

* AT 553 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  SOUTHEAST OF BRANDON...OR 22 MILES NORTHEAST OF LAMAR...MOVING
  EAST AT 10 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3829 10246 3839 10247 3855 10205 3827 10205
TIME...MOT...LOC 2353Z 256DEG 9KT 3835 10237 

HAIL...1.00IN
WIND...70MPH
 
$$

LW
3 follow-up statements
677 
WWUS55 KPUB 240004
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT SAT JUL 23 2016

COC061-240045-
/O.CON.KPUB.SV.W.0208.000000T0000Z-160724T0045Z/
KIOWA CO-
604 PM MDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN KIOWA COUNTY...

AT 604 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SHERIDAN LAKE...OR 24 MILES NORTHEAST OF LAMAR...MOVING EAST AT 10
MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3829 10240 3841 10241 3855 10205 3827 10205
TIME...MOT...LOC 0004Z 256DEG 9KT 3836 10233 

HAIL...1.00IN
WIND...70MPH
 
$$

LW
765 
WWUS55 KPUB 240015
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT SAT JUL 23 2016

COC061-240045-
/O.CON.KPUB.SV.W.0208.000000T0000Z-160724T0045Z/
KIOWA CO-
615 PM MDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN KIOWA COUNTY...

AT 615 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHERIDAN
LAKE... OR 28 MILES NORTHEAST OF LAMAR...MOVING EAST AT 15 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3829 10236 3842 10237 3855 10205 3827 10205
TIME...MOT...LOC 0015Z 254DEG 13KT 3840 10228 

HAIL...1.00IN
WIND...70MPH
 
$$

LW
249 
WWUS55 KPUB 240034
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT SAT JUL 23 2016

COC061-240045-
/O.CON.KPUB.SV.W.0208.000000T0000Z-160724T0045Z/
KIOWA CO-
634 PM MDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EAST CENTRAL KIOWA COUNTY...

AT 633 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHERIDAN
LAKE... OR 26 MILES SOUTH OF CHEYENNE WELLS...MOVING NORTHEAST AT 10
MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3842 10237 3855 10205 3837 10205 3837 10237
TIME...MOT...LOC 0033Z 227DEG 8KT 3844 10226 

HAIL...1.00IN
WIND...70MPH
 
$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:14 PM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 23, 3:14 PM MDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
314 PM MDT SAT JUL 23 2016

.SHORT TERM...(This evening through Sunday)
Issued at 243 PM MDT Sat Jul 23 2016

Wave passing by to the north has flattened the upper ridge slightly
today, and was pushing a weak cold front south through the plains at
mid-afternoon. While front has had little impact on max temps today,
it has brought in a slightly drier/more stable airmass to portions
of the I-25 corridor north of the Arkansas River, where CAPE has
fallen off to around 500 j/kg at mid-afternoon. Better instability
lies over the mountains and across the plains along and south of the
Arkansas River, and expect these areas to see slightly greater
convective coverage into the evening. Shear profiles again look
fairly weak, so gusty outflow winds and brief heavy rain will be the
main storm threats this evening, with a few mesoscale models
developing a broken line of convection pushing eastward across the
plains toward the KS border during the evening. Activity wanes
overnight, though a few spot near the KS border could hold on to a
some isolated tsra into early Sun morning.

On Sunday, frontal boundary hangs up near the NM border, with
upslope flow to the north of the front bringing back fairly deep
moisture and instability to most of the eastern mountains and
plains. Model progs suggest 2000+ J/KG CAPE over much of the plains
in the afternoon, and expect tsra coverage and strength to increase
most areas along and east of the mountains versus today. Severe
threat will increase with greater instability, though 0-6km shear is
still rather low (25-35 kts), with higher shear farther north over
nern CO. Main concern may end up being heavy rain, especially
Teller/El Paso counties where models develop fairly strong
convection after 21z.  Over the mountains and interior valleys,
little change in the air mass, with another round of isolated to
scattered tsra expected. Max temps most locations will drift
downward a few degf, with most pronounced cooling over the plains,
where readings should stay below 100f for a change.

.LONG TERM...(Sunday night through Saturday)
Issued at 243 PM MDT Sat Jul 23 2016

Models continue to indicate an active weather pattern through the
extended period with good model agreement and relatively moderate
ensemble spreads, mostly in the finer details.

Sunday night through Tuesday...high pressure aloft will begin to
build across the region and retrograde westward during the first
part of the work week. Several disturbances will shift across the
state keeping the area under active weather conditions.

Expect ongoing showers and thunderstorms across the region Sunday
night as a strong upper level disturbance drifts slowly east
across the plains. Moist low level upslope flow, modest
instability and weak shear will combine to produce the widespread
convection across the area. Both the GFS and NAM develop a strong
cluster of thunderstorms over the I-25 corridor during the evening
and shift it east across the plains overnight. Gusty outflow winds
and near severe hail are possible. Abundant moisture should allow
for locally heavy rainfall, with flash flooding a threat over burn
scars, and possibly down into Colorado Springs and Pueblo.

As the upper high builds westward, energy is forecast to track
southeast across Colorado Monday and Tuesday. Southerly low level
flow should keep moisture across the region allowing for daily
rounds of showers and thunderstorms. Low level upslope will likely
be regulated by left over outflow boundaries across the plains. If
outflow boundaries can keep low level flow easterly, it will help
pool moisture across the plains and help aid in precipitation
generation across the area. Initial thunderstorm develop will
happen by early afternoon over the mountains, spreading east into
the plains during the evening hours. Steering flows are forecast
to weaken as the upper high builds, with models indicating less
activity spreading east on Tuesday than on Monday. Locally heavy
rainfall will continue to be a threat with flash flooding possible
on burn scars along with areas that see heavy rain Sunday. Small
hail will also be likely with stronger storms.

Wednesday...models in good agreement with the upper high becoming
stationary over the Great Basin with northwest flow developing
across Colorado, while a broad trough forms over the Ohio Valley.
Lack of upper level forcing should keep shower and thunderstorm
develop limited to Wednesday afternoon and evening over the
mountains, with dry conditions forecast across the plains.

Thursday through Saturday...the upper high will remain over the
Great Basin with northwest flow expected across the Rockies.
Several embedded disturbances are forecast to drop across the
region in the northwest flow. Low level winds will be highly
dependent on cold fronts and outflow boundaries, which at this
time models have had a hard time with. Most indicate a boundary on
Thursday, with another on Friday night. Both would bring increased
low level moisture and upslope flow to the area. All models are in
agreement with bringing more widespread shower and thunderstorm
activity back to the area. Initial development over the mountains
is expected, with increased northwest flow aloft allowing storms
to move off the higher terrain and across the plains during the
evening and overnight hours. Locally heavy rainfall will be
possible.  Mozley

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 243 PM MDT Sat Jul 23 2016

Convection has been a little slow to initiate so far today, though
radar/satellite loops at 21z suggest tsra beginning to increase most
areas as atmosphere destabilizes. Will carry VCTS at all terminals
until around 03z, with gusty erratic outflow winds up to 45 kts the
primary storm threat. Thunderstorms will move east of the terminals
after 03z, with vfr conditions overnight and through 18-20z on Sun.
After 20z, tsra chance increases again at all taf sites, and with
slightly deeper moisture over the area, suspect storm strength and
coverage will be greater than today, with areas of MVFR cigs/vis and
the threat for hail under the strongest storms.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Jul 23, 11:35 AM MDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1135 AM MDT SAT JUL 23 2016

COZ058>089-093>099-241745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1135 AM MDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS
AFTERNOON...WITH STORMS SPREADING EASTWARD ACROSS THE PLAINS AND
INTERIOR VALLEYS DURING THE LATE AFTERNOON AND EVENING HOURS. THE
MAIN THREATS WITH THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY
HEAVY RAINFALL. HOWEVER...LOCALIZED WIND GUSTS UP TO 55 MPH AND
SOME SMALL HAIL UNDER 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE
WITH THE STRONGER STORMS. URBAN AREAS AND BURN SCARS COULD
ENCOUNTER LOCALIZED FLASH FLOODING SHOULD A STRONGER STORM IMPACT
THESE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING AND THUNDERSTORMS ARE
ANTICIPATED EACH DAY. PRIMARY THUNDERSTORM THREATS INCLUDE LOCALLY
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING...WIND GUSTS
AROUND 50 MPH...LIGHTNING AND SMALL HAIL UNDER 1/2 INCH IN
DIAMETER. IN ADDITION...A FEW STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE EASTERN MOUNTAINS
AND PLAINS...WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO
60 MPH THE PRIMARY THREATS FROM ANY STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN
COLORADO.

10/77

In the hours before

Special weather statement, Jul 23, 4:34 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
434 PM MDT SAT JUL 23 2016

COZ099-232315-
SPRINGFIELD VICINITY/BACA COUNTY CO-
434 PM MDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BACA COUNTY UNTIL
515 PM MDT...

AT 433 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STONINGTON...OR 13 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSH AND STONINGTON.

LAT...LON 3722 10228 3740 10228 3751 10204 3714 10204
TIME...MOT...LOC 2233Z 269DEG 15KT 3731 10219

LW
Special weather statement, Jul 23, 4:46 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT SAT JUL 23 2016

COZ084-085-232330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
446 PM MDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 530
PM MDT...

AT 445 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM COLORADO SPRINGS TO FOUNTAIN. MOVEMENT WAS EAST
AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...HANOVER...SECURITY...CIMARRON HILLS...
SCHRIEVER AFB...SECURITY-WIDEFIELD...PETERSON AFB...FORT CARSON AND
STRATMOOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3895 10441 3853 10442 3865 10477 3889 10477
TIME...MOT...LOC 2245Z 281DEG 9KT 3883 10471 3868 10470

LW
Special weather statement, Jul 23, 4:49 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT SAT JUL 23 2016

COZ081-083-085-086-232330-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
449 PM MDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO
COUNTIES UNTIL 530 PM MDT...

AT 448 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTH OF PENROSE TO NEAR CANON CITY.
MOVEMENT WAS EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...PENROSE AND CANON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3862 10475 3823 10503 3843 10524 3862 10509
TIME...MOT...LOC 2248Z 288DEG 9KT 3855 10507 3844 10517

LW
Special weather statement, Jul 23, 4:55 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT SAT JUL 23 2016

COZ096>098-232345-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
455 PM MDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...
SOUTHEASTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 545 PM MDT...

AT 454 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHEAST OF CHIVINGTON TO NEAR WILEY.
MOVEMENT WAS EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...TOWNER AND QUEENS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3795 10249 3817 10285 3839 10251 3852 10205
      3846 10204
TIME...MOT...LOC 2254Z 272DEG 11KT 3833 10247 3820 10270

LW
Special weather statement, Jul 23, 5:36 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT SAT JUL 23 2016

COZ086-240015-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
536 PM MDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 615
PM MDT...

AT 535 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SALT CREEK...OR NEAR PUEBLO...MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...PINON...BLENDE...PUEBLO DEPOT...SALT CREEK...AVONDALE...
PUEBLO WEST AND COLORADO CITY.

LAT...LON 3794 10478 3851 10461 3851 10421 3786 10437
TIME...MOT...LOC 2335Z 284DEG 27KT 3823 10459

LW
Local storm report, Jul 23, 5:37 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     3 ENE WILEY             38.17N 102.66W
07/23/2016                   PROWERS            CO   TRAINED SPOTTER

            LARGE LIVING ELM TREE SNAPPED HALF WAY UP.
            BRANCH WAS APPROXIMATELY 12 INCHES IN
            DIAMETER.

&&

NWS PUEBLO CO
IRIS SYSTEM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:34 PM MDTSpecial Weather StatementPUBBaca41 min
Jul 23, 4:46 PM MDTSpecial Weather StatementPUBEl Paso44 min
Jul 23, 4:49 PM MDTSpecial Weather StatementPUBFremont41 min
Jul 23, 4:55 PM MDTSpecial Weather StatementPUBProwers50 min
Jul 23, 5:04 PM MDTSevere Thunderstorm WarningPUBProwers41 min
Jul 23, 5:36 PM MDTSpecial Weather StatementPUBPueblo39 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.